Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 7, 2012Gwinnett County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 7, 2012, 5:58 PM EDT for Gwinnett County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 5:58 PM EDT (21:58 UTC)
Expired
Jul 7, 2012, 6:30 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 84 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS82 KFFC 072158
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT JUL 7 2012

GAZ033-034-045-072230-
558 PM EDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG 
THUNDERSTORMS FROM AROUND MECHANICSVILLE TO GRAYSON...MOVING 
NORTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT 
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE 
ACROSS GWINNETT AND NORTHERN DEKALB AND FULTON COUNTIES THROUGH 630 
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT 
HILL...HARBIN...SNELLVILLE...NORCROSS...MECHANICSVILLE...LILBURN...
GRAYSON...TUCKER.. .DORAVILLE...CHAMBLEE...MOUNTAIN PARK...DACULA... 
DUNWOODY...LAWRENCEVILLE AND BERKELEY LAKE. HEAVY DOWNPOURS WILL 
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3412 8426 3410 8425 3405 8412 3405 8410
      3407 8412 3410 8410 3406 8399 3401 8388
      3393 8381 3387 8387 3380 8401 3388 8435
      3407 8439
TIME...MOT...LOC 2156Z 123DEG 9KT 3398 8426 3393 8393

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:12 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 7, 2:12 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT JUL 7 2012

.SHORT TERM /TONIGHT THROUGH MONDAY/...
AN UPPER LEVEL HIGH PRESSURE RIDGE CENTERED OVER THE MID WEST
WILL CONTINUE TO BROADEN AND DAMPEN OUT THROUGH THE REMAINDER OF
THE WEEKEND AND INTO NEXT WEEK. A WEAK SURFACE TROUGH REMAINS
POSITIONED ACROSS GEORGIA...BUT EXTRA MOISTURE ACROSS WEST AND
NORTH GEORGIA WAS BETTER ASSOCIATED WITH LOW PRESSURE FEATURE
DEVELOPING OVER THE DEEP SOUTH. AS A RESULT...BEST DIURNAL
CONVECTION WILL OCCUR IN THESE REGIONS...AND HAVE GENERALLY GONE
WITH CHANCE POPS IN THESE AREAS...TAPERING THEM OFF OVERNIGHT
TONIGHT. SIMILAR SITUATION IN STORE FOR SUNDAY WITH A SURFACE
TROUGH REDEFINING ITSELF ACROSS NORTH GEORGIA...PROVIDING A FOCUS
FOR DEVELOPMENT. GOOD SURFACE HEATING AND MOISTURE WILL SUPPORT
CAPE IN THE 1500-2500 J/KG RANGE...AND DAMAGING WINDS AND SMALL
HAIL WILL ONCE AGAIN BE THE PRIMARY CONCERNS.

BY MONDAY...THE UPPER LEVEL RIDGE WILL NOT BE AS DISCERNIBLE...AS
THE UPPER LEVEL DISTURBANCE DEVELOPS OVER THE SOUTHERN MISSISSIPPI
RIVER. THIS UPPER LEVEL FEATURE...COMBINED WITH SURFACE BOUNDARY
WILL KEEP PRECIP CHANCES CONCENTRATED OVER THE SOUTHERN
MISSISSIPPI AND TN VALLEYS...WITH BEST CHANCES OF RAIN ACROSS FAR
NORTH GEORGIA. DUE TO PLACEMENT UNCERTAINTIES BETWEEN THE
MODELS...HAVE ONLY GONE WITH GOOD CHANCE POPS ACROSS NORTH GEORGIA
THROUGH MONDAY. OVERALL...MODELS INDICATING THIS SYSTEM BEING THE
BEGINNING OF A WETTER WEEK FOR THE STATE.

AS FOR TEMPERATURES...STILL EXPECTING HIGHS IN THE 90S THROUGH THE
SHORT TERM...WITH WARMER TEMPERATURES OVER THE EASTERN PORTION OF
THE CWA...AS INCREASED MOISTURE AND AMPLE CLOUD COVER PROTECT THE
WESTERN HALF. OVERNIGHT LOWS WILL BE IN THE 70S...WITH UPPER 60S
IN SOME OF THE OUTLYING AREAS AND GA MOUNTAINS. OVERALL...TOOK A
BLEND OF THE MAV/MET.

31

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
NO CHANGES PLANNED. PREVIOUS LONG TERM DISCUSSION FOLLOWS...

/ISSUED 459 AM EDT SAT JUL 7 2012/
BY MONDAY A PERSISTENT BROAD LONGWAVE TROUGH SETS UP OVER THE
EASTERN U.S. THE ECMWF/GFS ARE CONSISTENT KEEPING THE SOUTHEAST
UNDER THE INFLUENCE OF THE TROUGH. AT THE SFC...THE WEAK SURFACE
BOUNDARY WAVERS ACROSS THE SOUTHEAST THROUGH THE EXTENDED PERIODS.
THE COMBINATION OF WEAK UPPER LEVEL IMPULSES...THE WEAK SURFACE
BOUNDARY...ENOUGH MOISTURE TO TAP INTO...AND PLENTY OF INSTABILITY
WILL BRING NEAR NORMAL TEMPERATURES AND CONTINUED CHANCE OF
CONVECTION ACROSS THE AREA.

ATWELL/17

&&

.AVIATION...
18Z UPDATE...
ISOLATED TO SCATTERED CONVECTION EXPECTED ACROSS NORTH AND CENTRAL
GA THIS AFTERNOON AND EVENING...WITH HIGHEST CHANCES ACROSS
WESTERN GA AND THE NE GA MTNS. ALTHOUGH THERE IS A POSSIBILITY FOR
THUNDER AT ALL TAF SITES...HAVE ONLY INCLUDED TEMPO TS AT
CSG...WHERE UNCERTAINTY IS NOT AS HIGH. SW WINDS WILL PERSIST
THROUGH THE AFTERNOON AT 5-8KTS...AND WILL GRADUALLY SWITCH AROUND
TO THE WEST BY TONIGHT. LIGHT TO NEAR CALM WINDS OVERNIGHT WILL
BECOME SW AT 5-8KTS AGAIN TOMORROW. UNCERTAINTY TOO HIGH TO ADD TS
IN TAF FOR AFTER 18Z TOMORROW AT ATL. VFR CIGS EXPECTED THROUGH
THE PERIOD...EXCEPT POSSIBLE HIGH END MVFR IN CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS. MODERATE TO HIGH CONFIDENCE
CONVECTION WILL NOT IMPACT ATL AIRPORT THIS AFTERNOON.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  72  96 /  20  20  20  40
ATLANTA         73  93  73  91 /  20  20  20  40
BLAIRSVILLE     69  89  68  88 /  30  40  40  50
CARTERSVILLE    69  94  69  92 /  20  30  30  40
COLUMBUS        72  94  73  93 /  30  20  20  30
GAINESVILLE     73  94  72  92 /  20  30  30  40
MACON           72  96  72  95 /  20  20  20  20
ROME            70  96  71  93 /  20  40  30  50
PEACHTREE CITY  69  93  70  92 /  20  20  20  30
VIDALIA         75  97  75  96 /  10  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 7, 6:08 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EDT SAT JUL 7 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
608 AM EDT SAT JUL 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
WEAK UPPER LEVEL IMPULSES WILL CONTINUE TO MOVE ACROSS THE
SOUTHEAST U.S. IN THE FLOW OF AN UPPER LEVEL RIDGE OVER THE
CENTRAL PLAINS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED SEVERE THUNDERSTORMS WILL
BE QUARTER SIZED HAIL...DAMAGING WINDS...LIGHTNING...AND BRIEF
HEAVY RAIN. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL MID
AFTERNOON THROUGH EVENING.

.DISCUSSION...
UPPER LEVEL IMPULSES MOVING ACROSS THE AREA...AS WELL AS
BOUNDARIES LEFT OVER FROM CONVECTION LAST NIGHT AND THIS MORNING
WILL COMBINE WITH GOOD INSTABILITY AND PLENTY OF MOISTURE TO
PRODUCE SCATTERED THUNDERSTORMS...WITH ISOLATED SEVERE STORMS
POSSIBLE. MOST STORMS WILL BE CAPABLE OF PRODUCING STRONG TO
SEVERE WIND GUSTS DUE TO THE PRESENCE OF ENHANCED DOWNDRAFT
PARAMETERS. IN ADDITION...LARGE HAIL WILL BE POSSIBLE IN THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
GENERALLY SCATTERED COVERAGE IS EXPECTED FOR MOST AREAS AGAIN ON
SUNDAY AS DIURNALLY DRIVEN CONVECTION WILL PREVAIL. THE STORMS
WILL BECOMING FOCUSED IN THE VICINITY OF A PERSISTENT SURFACE
BOUNDARY MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 7, 12:42 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT SAT JUL 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND DMG     4 E STOCKBRIDGE         33.54N 84.16W
07/06/2012                   HENRY              GA   EMERGENCY MNGR

            THE HENRY COUNTY EMERGENCY MANAGER AND LOCAL MEDIA
            REPORTED 40-50 TREES DOWN EAST OF STOCKBRIDGE. TIME IS
            BASED ON RADAR.

&&

20
Special weather statement, Jul 7, 5:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT SAT JUL 7 2012

GAZ034-035-047-072200-
529 PM EDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WALTON...BARROW
AND GWINNETT COUNTIES UNTIL 600 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLD SPRINGS...MOVING NORTHWEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON...BARROW AND GWINNETT COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE WINDSOR...
NICHOLASVILLE...BOLD SPRINGS...FORT YARGO STATE PARK...RUSSELL...
BETHLEHEM...CARL...HARBIN...AUBURN...HOG MOUNTAIN...LAWRENCEVILLE...
GRAYSON AND DACULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3389 8406 3409 8396 3398 8368 3381 8377
TIME...MOT...LOC 2129Z 112DEG 6KT 3393 8383
Special weather statement, Jul 7, 5:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 PM EDT SAT JUL 7 2012

GAZ033-034-045-072230-
558 PM EDT SAT JUL 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DEKALB...GWINNETT
AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND MECHANICSVILLE TO GRAYSON...MOVING
NORTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS GWINNETT AND NORTHERN DEKALB AND FULTON COUNTIES THROUGH 630
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT
HILL...HARBIN...SNELLVILLE...NORCROSS...MECHANICSVILLE...LILBURN...
GRAYSON...TUCKER.. .DORAVILLE...CHAMBLEE...MOUNTAIN PARK...DACULA...
DUNWOODY...LAWRENCEVILLE AND BERKELEY LAKE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3412 8426 3410 8425 3405 8412 3405 8410
      3407 8412 3410 8410 3406 8399 3401 8388
      3393 8381 3387 8387 3380 8401 3388 8435
      3407 8439
TIME...MOT...LOC 2156Z 123DEG 9KT 3398 8426 3393 8393

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:06 PM EDTSpecial Weather StatementFFCFloyd24 min
Jul 6, 8:07 PM EDTSpecial Weather StatementFFCPaulding23 min
Jul 6, 8:16 PM EDTSevere Thunderstorm WarningFFCFloyd44 min
Jul 6, 8:34 PM EDTSpecial Weather StatementFFCCoweta41 min
Jul 6, 8:35 PM EDTSpecial Weather StatementFFCCobb25 min
Jul 6, 8:49 PM EDTSpecial Weather StatementFFCCrawford41 min
Jul 6, 8:56 PM EDTSpecial Weather StatementFFCPolk34 min
Jul 6, 9:03 PM EDTSpecial Weather StatementFFCMeriwether42 min
Jul 6, 9:53 PM EDTSpecial Weather StatementFFCHeard52 min
Jul 6, 10:51 PM EDTSpecial Weather StatementFFCTroup39 min
Jul 6, 10:53 PM EDTSevere Thunderstorm WarningFFCHarris, Troup52 min
Jul 6, 11:52 PM EDTSpecial Weather StatementFFCMuscogee38 min
Jul 7, 2:09 AM EDTSpecial Weather StatementFFCMacon36 min
Jul 7, 2:53 AM EDTSpecial Weather StatementFFCMarion, Schley52 min
Jul 7, 5:29 PM EDTSpecial Weather StatementFFCBarrow31 min
Jul 7, 6:26 PM EDTSpecial Weather StatementFFCCherokee34 min
Jul 7, 6:36 PM EDTSpecial Weather StatementFFCFloyd24 min
Jul 7, 7:00 PM EDTSpecial Weather StatementFFCPickens30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.